Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 157, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2012, 5:03 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 5:03 PM CDT (22:03 UTC)
- Expired
- May 19, 2012, 5:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS54 KOHX 192203
SVROHX
TNC125-147-192230-
/O.NEW.KOHX.SV.W.0157.120519T2203Z-120519T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 500 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ADAMS...
MOVING SOUTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN MONTGOMERY COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3658 8697 3644 8710 3646 8712 3645 8715
3642 8715 3643 8718 3641 8718 3640 8722
3653 8741 3665 8725 3664 8719 3665 8707
TIME...MOT...LOC 2203Z 043DEG 7KT 3658 8713
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:32 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 19, 3:32 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT SAT MAY 19 2012 .DISCUSSION... ISOL TO SCT CONVECTION HAS DEVELOPED ONCE AGAIN ACROSS THE MID STATE. THE ACTIVITY IS MOVING TO THE WEST SOUTHWEST AS PER THE MEAN MID LEVEL FLOW. ISOLATED ACTIVITY WILL AGAIN PERSIST INTO THIS EVENING WITH SCT ACTIVITY ALONG THE PLATEAU. UPPER TROUGH AXIS STILL EXTENDS ACROSS GA AND NORTHWESTWARD THROUGH MIDDLE TN. UPPER RIDGE AXIS IS TO OUR NORTHWEST. WEAK CURVATURE AND SHEAR REMAIN A VIABLE THREAT FOR ISOL DEVELOPMENT THROUGH THE AFTERNOON AND INTO EARLY EVENING. ON SUNDAY...AIRMASS LOOKING A LITTLE DRIER AS THE UPPER RIDGE SLIDES TO THE SOUTHEAST AND GETS CLOSER TO THE MID STATE. GFS STILL SHOWS A WEAKENING CAP AS PER THE AFTERNOON WARMING. WILL INCLUDE ISOL(10 POPS) AGAIN FOR THE LATE AFTERNOON AND EARLY EVENING HOURS. SUNDAY NIGHT...UPPER SHORTWAVE AND A WEAK ASSOCIATED SFC TROUGH TO TRAVERSE THE AREA. THUS...SHOWER AND TSTM CHANCES WILL INCREASE TO 30 PERCENT ACROSS OUR WEST BY MONDAY MORNING. CONVECTION CHANCES WILL MAX OUT ON MONDAY WHEN THE BETTER MOISTURE ARRIVES. WILL INCLUDE 40-60 POPS BUT IT STILL LOOKS AS THOUGH QPF AMOUNTS THROUGH MON NT WILL REMAIN IN THE .25 - .50 INCH RANGE. AS FOR THE NEAR TERM TEMPS...LOOK FOR A CONTINUATION OF ABOVE NORMAL TEMPS. WILL GO A DEGREE OR TWO ABOVE MAV MIN TEMPS FOR SUN MORNING AND MON MORNING. IN THE EXT FCST...PATTERN ON TUESDAY WILL TAKE THE FORM OF A DRY NORTHWESTERLY FLOW. BY THEN END OF THE EXT HOWEVER...A STRENGTHENING CLOSED LOW WILL DEVELOP NEAR KY. EURO SOLUTION MAINTAINS A CLOSED LOW JUST OFF THE CAR COAST ON SATURDAY. DGEX AND GFS SOLUTIONS ARE FURTHER EAST WITH THE CLOSED LOW. THUS...WILL LEAN TOWARD SOMEWHAT OF A BLEND AND INCLUDE A SLIGHT CHANCE OF SHOWERS AND TSTMS FOR SATURDAY. OTW...A DEFINITIVE WARMING TREND IS ON THE WAY. TEMPS BY THE END OF THE EXT WILL BE A GOOD 10 DEGREES ABOVE NORMAL. THAT WILL EQUATE TO LOWS IN THE MID TO UPPER 60S AND HIGHS NEAR 90 TO PERHAPS THE LOWER 90S. THE MODELS ARE IN AGREEMENT WITH THERMAL RIDGING OVER THE SOUTHEAST AND 850 MB TEMPS APPROACHING 20C. SO...THE HEAT IS ON THE WAY. AGAINST THE MEX GUIDANCE...WILL DIFFER LITTLE. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 88 64 84 / 20 10 20 50 CLARKSVILLE 60 88 61 83 / 20 10 30 50 CROSSVILLE 57 82 58 80 / 20 20 20 50 COLUMBIA 63 88 64 85 / 20 10 20 50 LAWRENCEBURG 61 88 63 85 / 20 10 20 40 WAVERLY 61 88 63 84 / 20 10 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 19, 5:00 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAY 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG, WITH SMALL HAIL BEING THE PRIMARY THREAT. DUE TO WEAK UPPER-LEVEL WINDS, STORM MOVEMENT WILL BE SLOW, AND HEAVY RAINFALL IS LIKELY WITH THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, May 19, 4:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL SPRINGFIELD 36.50N 86.88W
05/19/2012 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
&&
BBOYDLocal storm report, May 19, 4:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 4 W WOODBURY 35.82N 86.14W
05/19/2012 E0.75 INCH CANNON TN TRAINED SPOTTER
&&
SHAMBURGERSpecial weather statement, May 19, 4:50 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT SAT MAY 19 2012
TNZ006-007-192230-
MONTGOMERY-ROBERTSON-
450 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY AND WESTERN
ROBERTSON COUNTIES...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUTHRIE...OR 14 MILES EAST OF CLARKSVILLE...
MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3664 8696 3644 8710 3646 8712 3645 8715
3642 8715 3643 8718 3641 8718 3641 8720
3655 8744 3665 8736 3665 8697
SHAMBURGERSpecial weather statement, May 19, 4:55 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CDT SAT MAY 19 2012
TNZ062-192245-
RUTHERFORD-
455 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MURFREESBORO...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
AT 452 PM CDT...MARBLE SIZE HAIL WAS REPORTED IN MURFREESBORO WITH
THIS STORM.
LAT...LON 3565 8642 3564 8646 3569 8653 3570 8664
3575 8670 3577 8666 3579 8666 3579 8662
3580 8661 3583 8663 3584 8660 3592 8661
3600 8647 3583 8626 3562 8641
SHAMBURGERLocal storm report, May 19, 4:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL MURFREESBORO 35.85N 86.39W
05/19/2012 E0.75 INCH RUTHERFORD TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN MURFREESBORO
&&
SHAMBURGERLocal storm report, May 19, 5:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL MURFREESBORO 35.85N 86.39W
05/19/2012 E1.00 INCH RUTHERFORD TN TRAINED SPOTTER
NUMEROUS REPORTS OF NICKEL TO QUARTER SIZE HAIL ALONG OLD
FORT PKWY
&&
RETThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 45 min |
| May 19, 2:19 PM CDT | Special Weather Statement | OHX | Van Buren | 26 min |
| May 19, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 31 min |
| May 19, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | White | 24 min |
| May 19, 3:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| May 19, 3:42 PM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| May 19, 4:10 PM CDT | Special Weather Statement | OHX | Cannon | 50 min |
| May 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 53 min |
| May 19, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 22 min |
| May 19, 4:50 PM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| May 19, 4:55 PM CDT | Special Weather Statement | OHX | Rutherford | 50 min |
| May 19, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 43 min |
| May 19, 5:05 PM CDT | Special Weather Statement | OHX | Maury | 25 min |
| May 19, 5:14 PM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| May 19, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 57 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 51 min |
| May 19, 5:45 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| May 19, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 43 min |
| May 19, 5:58 PM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 2 hr |
| May 19, 6:15 PM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| May 19, 6:21 PM CDT | Special Weather Statement | OHX | Giles | 39 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.